Alot of people know if this is true, but I don't. About vodka and sleeping pills

page: 1
0

log in

join

posted on Sep, 25 2006 @ 11:14 AM
link   
Will combining them really kill you? Some people I have talked to said yes, others no. I need the truth.




posted on Sep, 25 2006 @ 11:31 AM
link   
alcohol is a depressant. sleeping pills are a depressant.

the combination of them can kill you. Vodka and sleeping pills, tequila and sleeping pills. the alcohol doesn't matter. any one will work.

I should add that this is very serious and, if there is a "reason" you are asking about the combination of the two, you might want to find someone to talk to.

[edit on 25-9-2006 by Crakeur]



posted on Sep, 25 2006 @ 11:38 AM
link   
No, not necessarily.

I've been taking tranquilizers for the past 5 years...and in those 5 years there has been a few occasions where I got a little tipsy off vodka and, well I'm still here. Never really got sick off of it, either.

HOWEVER,

Mixing sleeping pills with ANY alcoholic beverage will intensify it's effects, so it is very, very unsafe. Most people know there limits when it comes to alcohol, and if they are PRESCRIBED sleeping aids, they know their dose, but combining the two leaves no room for predictability. Not all people will react the same way; some will be just fine, some might get too drunk, some might get sick, and yes, some might die.

It really just depends on the person, how much of a sleeping pill dose they've taken, and how much alcohol they've drank.

Edit to add-I just want to make it clear that, even though you won't necessarily die, DON'T DO IT.

[edit on 9/25/2006 by Pink_Cola]



posted on Sep, 25 2006 @ 11:58 AM
link   
I wasn't gonna. I heard that it would and that it wouldn't. I just wanted to know. I am at my point of the day when I have trifle questions that need to be answered.



posted on Sep, 25 2006 @ 12:03 PM
link   
Bad, bad, bad idea. Dangerous and certainly can be fatal. Not to mention, if you have a need for sleeping pills, the last thing you probably should do is have an alcoholic drink.

Alcohol is known to disrupt both REM and slow-wave sleep. So although you may get to sleep after a few drinks (even sans pills), the sleep will not be restorative and you'll still feel sluggish and "off" the next day.

Try some pre-sleep quiet time with soft music and warm milk. And a boring book. I recommend almost anything written in the 19th century by an author not named "Dickens", "Poe", or "Twain".



posted on Sep, 25 2006 @ 08:39 PM
link   
They are both depressants that will slow down your heart rate. Mixing the two of these could put your heart rate at dangerous levels. People can jump in and say well I have done this before and it didn't kill me. Well thats great that you survived, but any physician would tell you without a doubt you never want to mix these.

If you plan on taking any sort of hypnotic sedatives, you should contact your physician first. If your taking any sort of medication you should inform him/her of these and ask if it would be safe. It's not just alcohol that is dangerous when mixed.

Stimulants cause your blood vessels to contract, thus raising your blood pressue. Mixtures can become dangerous and possibly fatal since your heightening the risk of a heart attack. Well depressants do the complete opposite. They are going to expand your blood vessels, which take the strain off the heart and allow it to work at a slower rate to get the job done. The more depressants you pump into your system, the less and less it is going to work. At some point it could just stop, and set you into cardiac arrest.



posted on Nov, 11 2006 @ 08:43 PM
link   
It can kill you, big time.

Don't do it.




posted on Jan, 22 2007 @ 05:25 AM
link   
Let me put it in simple terms...


Sleeping pills work by slowing you down to an extent that you fall asleep.

Alcohol works by slowing you down so much that eventually you lose consiousness.

Overdosing in either can pretty much slow you down so much... you won't speed back up.
Mixing them can also make you 'go that slow'.

DON'T DO IT!



posted on Jan, 22 2007 @ 11:25 AM
link   
Taking one sleeping pill while having had a few drinks most likely will not do any harm to you, but taking a bottle of pills and a bottle of vodka together could be quite dangerous.

Modern prescription sleeping pills are benzodiazipines or similar chemicals and they are far, far safer than the barbiturates that were used decades ago.



posted on Feb, 11 2007 @ 05:46 PM
link   

Originally posted by djohnsto77
Taking one sleeping pill while having had a few drinks most likely will not do any harm to you, but taking a bottle of pills and a bottle of vodka together could be quite dangerous.

Modern prescription sleeping pills are benzodiazipines or similar chemicals and they are far, far safer than the barbiturates that were used decades ago.


Taking a bottle of pills is dangerous regardless.
Same goes for a whole bottle of vodka.

Common sense, people.



posted on Aug, 25 2008 @ 03:43 PM
link   
Would mixing the two with suicidal intent be painful? A friend of mine died that way, and no-one actually told me wether he died in pain or not. I always just assume it was like...drifting to sleep and not waking up.



posted on Dec, 16 2008 @ 09:58 PM
link   
Try it yourself and see if it's true. :w:



posted on Dec, 16 2008 @ 10:48 PM
link   
reply to post by MegaBears
 


Not a good post my friend. I don't know if you're responding to the guy who's friend died or the OP but either way...

To the OP. I've known quite a few people that mix the two, or more than the two, that are fine. It is still a really dumb idea to do it. Combine the two and it can quickly become deadly. If you need help, seek it.



posted on Jan, 9 2009 @ 09:22 AM
link   
I did last night and I woke up feeling really refreshed I didnt know it could be dangerous.Wont do it again.Found this site by mistake but I kind of like it.

charlie



posted on Feb, 14 2009 @ 04:20 PM
link   
Well pretty much mixing any medication with alcohal can have a lethal effect.



posted on Mar, 3 2009 @ 10:41 AM
link   
I can honestly say no they will not.
Having drunk vodka since I was...what, 15,16? And having used sleeping pills for a couple years now (very rarely though).

-:HOWEVER:-

Taking two sleeping pills and a shot of vodka - absolutely wont. Taking a 750mL bottle and 7 pills - probably.
But then again, you can die from drinking too much water even!

Overdosing on anything can kill you.



posted on Mar, 3 2009 @ 10:44 AM
link   
So if someone was to do this accidently, what should they do except call an ambulance?

Do you die because the heart beat slows down too much?
If so..could they run around to increase the heart beat?

[edit on 3-3-2009 by _Phoenix_]





new topics
top topics
 
0

log in

join